MAUDE Adverse Event Report: ARTHROCARE CORPORATION FIRSTPASS MINI LEFT; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORPORATION FIRSTPASS MINI LEFT; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72290129
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a right shoulder arthroscopic subscapularis repair, as the surgeon progressed the needle by firing the firstpass mini, the capture was dislodged from the passer.The firstpass had to be removed from shoulder and arthroscopic grabbers were used to retrieve the metal catch from the patient.This was done successfully, nothing remained in the patient.The procedure was completed using a smith and nephew back up device.There was a delay less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual inspection revealed it was not returned in any original packaging.The suture capture has been disconnected from the upper jaw, there are no other visual deficiencies.A functional evaluation was performed on the returned device and found the jaw will close and the suture passer will deploy when trigger is initiated.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include excessive force, tissue thickness, or damage or debris on the device tip between passes.Based on this investigation, there is no evidence to suggest a design, material or manufacturing issue.Therefore, the need for corrective action is not indicated.

Brand Name
FIRSTPASS MINI LEFT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21437369
Report Number3006524618-2025-00071
Device Sequence Number11933146
Product Code NBH
UDI-Device Identifier00885556694565
UDI-Public885556694565
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290129
Device Lot Number2153267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale
Patient Weight106 KG